Tennessee, 2006

Tornadoes in Tennessee, April 7, 2006

April 7, 2006 · NWS HUN · 5 events in 2 counties and zones

5 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 7, 5:08 PM CST, 9 minutes earlier.

Area forecast discussion, Apr 7, 5:08 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
608 PM CDT FRI APR 7 2006

.RADAR UPDATE...

THIS IS REGARDING THE TORNADO WARNED STORMS IN NW AL.

CLASSIC SUPERCELL NOW ENCROACHING OVER THE SHOALS WITH A TORNADO
REPORT.  HOWEVER...TV TOWER CAMERAS ARE SHOWING A WELL DEFINED WALL
CLOUD WITH HIGH CLOUD BASE.  THIS CELL IS MOVING EAST.  T/TD SPREADS
HAVE INCREASED WITH DEW POINTS DROPPING INTO THE UPPER
50S...HOWEVER...LCLS STILL APPEARS LOW ENOUGH FOR TORNADOES IN NEAR
STORM ENVIRONMENT.  CLOUD STREETS ON KHTX ARE NOW S-N...WITH SFC OBS
SHOWING BACKED WINDS NOW TO THE S.

SIGNIFICANT WIND DAMAGE THREAT AND RAIN WRAPPED TORNADO THREAT
CONTINUES WITH SOUTHERN SUPERCELL(S) IN COLBERT AND FRANKLIN
COUNTIES.

OTHER AREA OF CONCERN IS SOUTHERN MIDDLE TENNESSEE COUNTIES AS
SUPERCELL COMPLEX ADVANCES E.  TORNADO THREAT MAY BE HIGHEST WITH
THESE CELLS.
&&

KULA
Hazardous weather outlook, Apr 7, 1:20 PM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CDT FRI APR 7 2006

ALZ001>010-016-TNZ076-096-097-080100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
220 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TORNADO WATCHES ARE IN EFFECT UNTIL 8 PM CDT FOR ALL OF NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXCEPT DEKALB...JACKSON AND
MARSHALL COUNTIES.

THE ATMOSPHERE SO FAR THIS AFTERNOON HAS BEEN CAPPED...PREVENTING
THUNDERSTORMS FROM FORMING. CURRENT TRENDS INDICATE THAT THE CAP IS
BEGINNING TO ERODE...AND WILL ALLOW THUNDERSTORM DEVELOPMENT TO
BEGIN LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHWEST ALABAMA BETWEEN 3 AND 4 PM...SPREADING EASTWARD
INTO THE I-65 CORRIDOR AND HUNTSVILLE/DECATUR METRO AREA BETWEEN 4
AND 6 PM. STORMS MAY NOT REACH PORTIONS OF NORTHEAST ALABAMA UNTIL
AFTER 6 PM.

THE GREATEST THREAT OF SEVERE WEATHER IS STILL EXPECTED BETWEEN 3 PM
AND MIDNIGHT. SOME OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG
TORNADOES.

OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL
EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS.
THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE
HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME
AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. STAY TUNED FOR
FURTHER OUTLOOKS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE
IN HUNTSVILLE REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST
OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS
AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY
SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL
WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY THIS AFTERNOON AND TONIGHT.

BCC

In the hours before

Local storm report, Apr 7, 4:35 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             WATERLOO                34.92N 88.06W
04/07/2006  M0.50 INCH       LAUDERDALE         AL   AMATEUR RADIO

            DIME SIZE HAIL.

&&

BCC
Local storm report, Apr 7, 4:42 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
542 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TORNADO          N CHEROKEE              34.76N 87.97W
04/07/2006                   COLBERT            AL   AMATEUR RADIO

            ON THE GROUND 1/4 MILE NORTH OF CHEROKEE.

&&

BCC
Local storm report, Apr 7, 5:00 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
600 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FUNNEL CLOUD     S CHEROKEE              34.76N 87.97W
04/07/2006                   COLBERT            AL   EMERGENCY MNGR

0557 PM     HAIL             5 N FLORENCE            34.87N 87.68W
04/07/2006  M1.75 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL NEAR THE INTERSECTION OF HIGHWAY 157
            AND COUNTY ROAD 9 IN PETERSVILLE.

&&

BCC
Local storm report, Apr 7, 5:05 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
605 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TORNADO          SHEFFIELD               34.77N 87.70W
04/07/2006                   COLBERT            AL   AMATEUR RADIO

            TORNADO ON THE GROUND NEAR SHEFFIELD HIGH SCHOOL.

&&

BCC
Local storm report, Apr 7, 5:07 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
607 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TORNADO          SHEFFIELD               34.77N 87.70W
04/07/2006                   COLBERT            AL   AMATEUR RADIO

            TORNADO ON THE GROUND NEAR SHEFFIELD HIGH SCHOOL.

&&

BCC
Local storm report, Apr 7, 5:12 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
612 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             7 W CHEROKEE            34.76N 88.09W
04/07/2006  E0.50 INCH       COLBERT            AL   AMATEUR RADIO

            DIME SIZE HAIL ALONG US 72

&&

BCC

The radar

The Northeast Alabama radar (KHTX), 58 km away, was scanning. The volume nearest the first event began at 23:18 UTC.

Open the radar archive at this moment

Event by event

5 tornado. Local standard time, as filed.

Tornado, Lincoln

When
April 7, 5:17 PM CST to 5:18 PM CST
Where
Lincoln County, 4 mi NW of Booneville
Rating
F0
Path length
0.1 mi
Path width
30 yd
Reported by
INSURANCE COMPANY
Coordinates
35.317, -86.517

A short lived F0 tornado touched down along highway 231 on Chestnut ridge along the Lincoln and Moore county line. The tornado heavily damaged two trees in its brief path before dissipating.

Tornado, Moore

When
April 7, 5:18 PM CST to 5:19 PM CST
Where
Moore County, 7 mi W of Lynchburg
Rating
F0
Path length
0.1 mi
Path width
30 yd
Reported by
LAW ENFORCEMENT
Coordinates
35.283, -86.500

The short lived F0 tornado that touched down along the Lincoln and Moore county line, further moved a short distance into Moore county before dissipating. The tornado uprooted two trees before dissipating along Chestnut ridge along highway 129.

Tornado, Lincoln

When
April 7, 5:30 PM CST to 5:32 PM CST
Where
Lincoln County, Mulberry
Rating
F0
Path length
0.5 mi
Path width
50 yd
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.217, -86.467

Another short lived F0 tornado briefly touched down west through east of the Mulberry community along highway 50, uprooting four trees and producing minor shingle and siding damage to two homes.

Tornado, Lincoln

When
April 7, 6:49 PM CST to 6:55 PM CST
Where
Lincoln County, 2 mi W of Vanntown
Rating
F0
Path length
0.1 mi
Path width
30 yd
Reported by
EMERGENCY MANAGER
Coordinates
35.017, -86.500

A short lived F0 tornado briefly continued its northeast movement into extreme southeast Lincoln county before quickly dissipating. This tornado uprooted and heavily damaged four trees before quickly dissipating.

Tornado, Lincoln

When
April 7, 7:01 PM CST to 7:02 PM CST
Where
Lincoln County, Champ
Rating
F0
Path length
0.1 mi
Path width
30 yd
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
35.167, -86.400

A fourth F0 tornado touched briefly touched down in the Champ community, heavily damaging a large pole barn and uprooting five trees before quickly dissipating.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyThe tornado archive for Tennessee, 2006Warnings in Tennessee, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499691, 5499692, 5499941, 5499693, 5499942.